MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 8F ANGIO-SEAL STS PLUS VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 8F ANGIO-SEAL STS PLUS VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Model Number N/A
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.This report is for the first device used on the patient; see mdr 3013394970-2019-00759 is for the second device reported that was used on the same patient.
 
Event or Problem Description
The user facility reported that two angio-seal devices would not go in for the footplate to pull back so the whole thing came out.On the third angio-seal device, it worked.Two of the devices had an issue.The patient was in stable condition.The procedure outcome was a success.Additional information was received 13 september 2019: the two devices were used during the same procedure and was the same patient.The patient was having a peripheral procedure using a 7fr procedural sheath.A pre-deployment angiogram was performed.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 and to provide the completed investigation results.H6 - results - 3211 is based upon the evaluation of user facility information and the investigation of the returned sample; 213 is based upon functional testing of the returned sample.One used 8fr angio-seal sts plus was received for product evaluation.The carrier tube assembly, hemostasis sheath, arteriotomy locator and bypass tube were returned.Visual inspection revealed a slight kink noted on the arteriotomy locator.The deployment sleeve was found to be in the forward lock position.The bypass tube was completely detached from the main body of the carrier tube and the anchor and dried collagen were exposed as can be seen in the attached pictures.The carrier tube assembly was then examined, and no anomalies were noted.No deformation or damage was noted on the anchor and bypass tube.No other visual anomalies were noted with the device.Functional testing was performed and the arteriotomy locator was inserted into the hemostasis sheath.The arteriotomy locator was clicked and locked into the hemostasis sheath as intended and a clear tactile snap was audible.Blood inlet holes were checked and properly aligned.The bypass tube was then reinserted over the anchor manually to set to on its manufacturing position.No obstruction was noted during insertion.The carrier tube assembly was placed into the hemostasis sheath and click sound was heard.The anchor and the distal tip of the carrier tube were exposed from the sheath.No anomalies or resistance were felt during setting up the anchor.The device sleeve was checked and verified in the full forward lock position.The hub of sheath cap and the device sleeve was completely snapped together and properly fitted.The deployment sleeve was then moved into the rear lock position and the anchor posted to the sheath.The digital force was applied to the anchor and the suture with collagen was released along with the tamper tube.There were no functional anomalies noted with the device.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.The investigation results verified the returned sample was of the normal product.The exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
8F ANGIO-SEAL STS PLUS VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
2101 cottontail ln.
somerset NJ 08873
MDR Report Key9161168
Report Number3013394970-2019-00758
Device Sequence Number2430461
Product Code MGB
UDI-Device Identifier00389701011851
UDI-Public00389701011851
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model NumberN/A
Device Catalogue Number610121
Device Lot Number06095525
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2019
Initial Date Received by Manufacturer 09/09/2019
Supplement Date Received by Manufacturer10/14/2019
Initial Report FDA Received Date10/07/2019
Supplement Report FDA Received Date10/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1